Alert archive / New York / High Wind Watches in 2020

High Wind Watch 2, NWS Albany, NY

April 11, 202012 counties in New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts

NWS Albany, NY issued this high wind watch at Apr 11, 2020, 3:29 PM EDT for 12 counties in New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It took effect at Apr 13, 2020, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 11, 2020, 3:29 PM EDT (19:29 UTC)
In effect from
Apr 13, 2020, 8:00 AM EDT
Expired
Apr 12, 2020, 3:32 PM EDT
In force
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 8 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WWUS71 KALY 111929
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
329 PM EDT Sat Apr 11 2020

CTZ001-013-MAZ001-025-NYZ054-058>061-063>066-120900-
/O.NEW.KALY.HW.A.0002.200413T1200Z-200414T0300Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown,
Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, 
Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, 
Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, 
Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, 
Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, and Amenia
329 PM EDT Sat Apr 11 2020

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...The eastern Catskills, mid Hudson Valley and Taconics 
  of eastern New York, Northwestern Connecticut, and western 
  Massachusetts.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
3 follow-up statements
242 
WWUS71 KALY 120838
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
438 AM EDT Sun Apr 12 2020

NYZ038>040-047>053-082-122100-
/O.EXA.KALY.HW.A.0002.200413T1200Z-200414T0300Z/
Southern Herkimer-Southern Fulton-Montgomery-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Northern Fulton-
Including the cities of Ilion, Herkimer, Little Falls, Mohawk, 
Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, 
Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, 
North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, 
Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville,
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, and Caroga Lake
438 AM EDT Sun Apr 12 2020

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph 
  possible.

* WHERE...Mohawk Valley, Capital Region, Schoharie Valley and
  Helderbergs.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

CTZ001-013-MAZ001-025-NYZ054-058>061-063>066-122100-
/O.CON.KALY.HW.A.0002.200413T1200Z-200414T0300Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Berlin, Eagle Bridge, Hoosick Falls, Stephentown,
Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, 
Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, 
Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, 
Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, 
Arlington, Pawling, Wingdale, Dover Plains, Millbrook, 
Stanfordville, Pine Plains, and Amenia
438 AM EDT Sun Apr 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  possible.

* WHERE...The eastern Catskills, mid Hudson Valley and Taconics 
  of eastern New York, Northwestern Connecticut, and western 
  Massachusetts.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
522 
WWUS71 KALY 121358
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
958 AM EDT Sun Apr 12 2020

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-
122200-
/O.CON.KALY.HW.A.0002.200413T1200Z-200414T0300Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-Northern Fulton-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort,
Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, 
Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim,
Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, 
Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, 
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, 
Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
Amenia, and Caroga Lake
958 AM EDT Sun Apr 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...South winds 15 to 30 mph with gusts up to 60 mph 
  possible Monday. Winds will shift west by early evening and will
  be the strongest down the Mohawk Valley into the Capital 
  District with gusts up to 60 mph possible.

* WHERE...Eastern Catskills, mid Hudson Valley, Taconics, Mohawk
  Valley, Capital District, Schoharie Valley and Helderbergs of 
  eastern New York, Northwestern Connecticut, and western 
  Massachusetts.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
150 
WWUS71 KALY 121932
NPWALY

URGENT - WEATHER MESSAGE
National Weather Service Albany NY
332 PM EDT Sun Apr 12 2020

CTZ001-013-MAZ001-025-130345-
/O.UPG.KALY.HW.A.0002.200413T1200Z-200414T0300Z/
/O.NEW.KALY.HW.W.0001.200413T1000Z-200413T2200Z/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
and South Egremont
332 PM EDT Sun Apr 12 2020

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...In Connecticut, Litchfield County. In Massachusetts,
  Berkshire County.

* WHEN...From 6 AM to 6 PM EDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NYZ038>040-047>053-058-063-082-130345-
/O.UPG.KALY.HW.A.0002.200413T1200Z-200414T0300Z/
/O.NEW.KALY.WI.Y.0008.200413T1000Z-200414T0300Z/
Southern Herkimer-Southern Fulton-Montgomery-Schoharie-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Western Greene-
Western Ulster-Northern Fulton-
Including the cities of Ilion, Herkimer, Little Falls, Mohawk, 
Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, 
Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, 
North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, 
Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville,
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, Hunter, Tannersville, Windham, 
Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, 
Kerhonkson, Napanoch, Sundown, and Caroga Lake
332 PM EDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT MONDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph Monday
  morning into the afternoon. Winds will shift west at 15 to 25
  mph with gusts up to 50 mph by early evening.

* WHERE...Mohawk Valley, Capital District, Schoharie Valley, 
  Helderbergs and eastern Catskills.

* WHEN...From 6 AM to 11 PM EDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...If confidence increases for even stronger
  wind gusts, a High Wind Warning would be issued.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ054-059>061-064>066-130345-
/O.UPG.KALY.HW.A.0002.200413T1200Z-200414T0300Z/
/O.NEW.KALY.WI.Y.0008.200413T1000Z-200413T2200Z/
Eastern Rensselaer-Eastern Greene-Western Columbia-
Eastern Columbia-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Berlin, Eagle Bridge, Hoosick Falls, 
Stephentown, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Kingston, New Paltz, 
Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains,
Millbrook, Stanfordville, Pine Plains, and Amenia
332 PM EDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Eastern Rensselaer, Eastern Greene, Columbia, Eastern
  Ulster, and Dutchess and Counties.

* WHEN...From 6 AM to 6 PM EDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ032-033-041-130345-
/O.NEW.KALY.WI.Y.0008.200413T1000Z-200414T0300Z/
Northern Herkimer-Hamilton-Northern Saratoga-
Including the cities of Big Moose, Eagle Bay, McKeever, 
Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, 
Hoffmeister, Wells, Saratoga Lake, and Saratoga Springs
332 PM EDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT MONDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph Monday
  morning into the afternoon. Winds will shift west at 15 to 25
  mph with gusts up to 50 mph by early evening.

* WHERE...Northern Herkimer, Hamilton and Northern Saratoga 
  Counties.

* WHEN...From 6 AM to 11 PM EDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NYZ042-043-083-084-VTZ013>015-130345-
/O.NEW.KALY.WI.Y.0008.200413T1000Z-200413T2200Z/
Northern Warren-Northern Washington-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
Including the cities of Bolton Landing, Johnsburg, North Creek, 
North River, Warrensburg, Hague, Huletts Landing, Whitehall, 
Granville, Glens Falls, West Glens Falls, Hudson Falls, 
Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, 
Stamford, Bennington, Woodford State Park, Pownal, Stratton, 
Londonderry, Brattleboro, Guilford Center, West Brattleboro, 
and Bellows Falls
332 PM EDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Vermont, Bennington and Windham Counties. In New
  York, Warren, and Washington Counties.

* WHEN...From 6 AM to 6 PM EDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this high wind watch went out at Apr 11, 1:27 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 11, 1:27 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
127 PM EDT Sat Apr 11 2020

.SYNOPSIS...
High pressure will crest across the region today. This will
provide dry but occasionally breezy conditions under partly
sunny skies. Tranquil conditions tonight into most of Sunday as
clouds will be on the increase ahead of our next storm system.
Periods of rain and windy conditions are in the forecast on
Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1015 AM EDT....Northwest flow across region continues with
ridging building in from the west. West-northwest winds will be
brisk and gusty through much of the afternoon. Gusts mainly 25
to 35 mph. Winds will diminish by late in the day. The lake
effect is holding on this morning, adjusted pops. The clouds
and lake effect will diminish as the day progresses. high
temperatures this afternoon in the 40s below 1500 feet with 30s
above that with lower 50s in the mid Hudson Valley with some 50s
up the valley into the Capital District.

Tonight, the ridge axis slides off the coastline as temperatures
will drop back into the mid 20s and lower 30s with lighter wind
speeds. Cloud coverage increases from the west-southwest
overnight as upstream storm unfolds.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
Sunday, we will hold onto a mostly dry morning with increasing
probabilities later on in the day. Moisture transport magnitudes
increase rather quickly later in the day along with some upslope
to continue with the slight chance to chance PoPs for the Dacks
and spreading eastward late in the day. Isentropic analysis
depicts that most of the lift will result in lowering those
CPD's so could be quite a bit of virga before we are able to
saturate the lower levels. Temperatures look to be seasonable
temps in the 50s expected for most of the area (around 60F for
the mid-Hudson Valley).

Sunday night, rapidly developing cyclogenesis takes shape
across the mid and upper Mississippi River Valley with equally
impressive isentropic lift and moisture transport magnitudes
northeastward. PWAT anomalies climb toward 1-3 standard
deviations above normal overnight as H850 winds of 3-4 standard
deviations above normal advect in from the south. This will
allow for rapid increase in the PoPs/Wx fields through the
night.  It will be a relatively mild night with the
clouds/southerly flow developing with temps mainly in the 40s to
around 50F from Albany and points southward through the Hudson
River Valley.

Monday, multiple potential hazards remain in the forecast.
Period of moderate to heavy rainfall, strong to damaging wind
gusts and convective potential. First, the rainfall potential
as PWAT anomalies around 3 standard deviations above normal
with H850 moisture flux anomalies at or above 6 standard
deviations above normal. With a southerly wind trajectory, the
south-facing slopes of our diverse terrain will be the most
susceptible with higher rainfall totals than those observed for
valley locations. In fact, could see a little shadowing effect
for some valley locations due to the strong wind magnitudes
aloft. As for the wind magnitudes, values of 70-80kts just above
2k feet are progged, however, mixing layer forecast highs are
lower mainly due to the forecast lower stratus deck in place.
However, any breaks of sunshine will allow for higher mixing
layers and strong to damaging wind gusts would likely occur.
Lastly is the convective potential. While models are likely too
high with the surface dewpoints, hence the SBCAPES 500-1000
J/Kg, a correction for mixing would suggest lower dewpoints and
those CAPE values cutting in half. Even with that said, any
convective updraft would not have to be too high to aid in
transporting those winds down to the surface. SPC convective day
3 outlook keeps our region within the 'general thunder'
category at this time. We will be sure to highlight these
hazards in the HWO. High temperatures within the warm advection
regime should climb well into the 60s for many areas.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Below normal temperatures will occupy much of the long term as an
upper level trough persists over the Northeast for most of next
week, ushering in a chilly Canadian air mass. In fact, the Climate
Prediction Center shows 70-80% confidence for eastern NY/western New
England to experience colder than normal temperatures from April 16-
20. In addition, there will be multiple chance for showers due to
shortwaves within the parent trough rotating around its base and
into the region. Read on for details.

We start off the period Monday night in the wake of our very
impressive low pressure system exiting in Quebec. A dry slot will be
impinging quickly into the Northeast in the wake of the cold front
with cold air advection ongoing overnight. Since strong winds remain
in place aloft, breezy winds look to continue overnight, although
not as strong as what occurred during the daytime.

High pressure centered in the Central Plains pushes eastward on
Tuesday with westerly flow replacing the mild air mass from Monday
with a much cooler and drier one. High temperatures Tuesday should
only reach into the upper 40s to low 50s and with breaks of sun,
breezy winds should continue making it feel even chillier. Guidance
continues to show the cold front from Monday's system stalling along
the mid-Atlantic state into southern New England Tuesday night into
Wednesday. Cyclonic vorticity advection increases overnight as a
shortwave within the large scale trough over southern Canada swings
into the region. While we did increase POPs overnight into the
chance range, we confined the highest POPs to the mid-Hudson
Valley, eastern Catskills, Berkshires and NW CT as the latest
guidance remains in good consensus that the tightest temperature
gradient will be from NYC southward. Temperature profiles Tuesday
look to support rain for the valley but rain/snow mix for the higher
terrain terrain.

West to northwesterly flow remains in place for the remainder of the
week as the parent trough persists over southern Canada, reinforcing
the chillier air mass. With the air mass originating from northern
Canada, high temperatures Wednesday through Friday should only rise
into the 40s with overnight lows falling near or below freezing.
This could have implications for areas where the growing season has
started a few weeks ahead of schedule. We typically hold off on
issuing any freeze products until closer to May 1 for our Hudson
Valley locations but we may need to reevaluate based on local
growing trends.

Besides chilly temperatures, a conveyor belt of weak shortwaves
during the second half of the week also keeps slight chances to low
end chances for precipitation in the forecast. The temperature
profiles overnight would support snow showers while daytime heating
should allow most areas to become plain rain with perhaps rain/snow
mix continuing in the higher terrain. The latest guidance still
shows some differences on the exact timing, track and intensity for
each shortwave but signs still point to Thursday as having the
better potential so we place widespread chance POPs there.

By the weekend, the parent trough looks to finally exit with the
ECMWF and CMC-NH showing a developing system in the Southeast U.S
allowing a warm air mass to spread northeastward.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR Conditions will prevail through the TAF period ending 18Z
Sunday. Northwest flow still picking up some moisture off Lake
Ontario resulting in SCT-BKN clouds in 5-6 kft range across the
TAF sites. These clouds will gradually dissipate by evening, as
ridging eventually builds in from the west. Just some high
level clouds will move through overnight, with mid level clouds
increasing on Sunday, as a southerly flow develops.

Northwest winds will continue to be gusty into early this
evening, sustained around 15-20 kt with gusts of 25-30 kt. Winds
will become light and variable overnight, shifting to the south
around 5-10 kt Sunday morning.

Outlook...

Sunday Night: High Operational Impact. Breezy. Definite SHRA...RA.
Monday: High Operational Impact. Windy. Definite SHRA...TSRA.
Monday Night: Low Operational Impact. Breezy. Slight Chance of SHRA.
Tuesday: Low Operational Impact. Breezy. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Slight Chance of SHRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...SHSN.
Thursday: Moderate Operational Impact. Chance of SHRA.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY BETWEEN 25 AND 35 PERCENT THIS AFTERNOON
WITH WIND GUSTS UP TO 35 MPH, ESPECIALLY FOR VALLEY LOCATIONS...

High pressure will move in and across the region today. A
strong storm system approaching from the south and west Sunday
night through Monday, is expected to bring widespread rainfall
and windy conditions.

Minimum relative humidity values will be around 25 to 35
percent Saturday afternoon, especially for valley locations. RH
values will increase to between 70 and 90 percent tonight.

Winds will continue to be from the northwest around 10 to 20
mph, with gusts up to 35 mph. Winds tonight will diminish be
light with 5 mph or less and become variable in direction.

&&

.HYDROLOGY...
No hydro problems are expected through this weekend.
Probabilities of increasing impacts from moderate to heavy
rainfall are increasing for early next week.

Although most of the weekend will be dry, more rain looks to
return for Sunday night through Monday Night. Another widespread
soaking rainfall will be possible as portions of the region are
placed in a marginal risk for heavy rainfall per WPC outlooks.
The rainfall could be locally heavy and will have to monitor for
some within bank sharp rises, if heavy QPF materializes in
portions of the ALY HSA. At this time we are expecting between 1
and 2 inches of rainfall across the area. MMEFS forecasts
indicate several main stem river points could reach caution
stage, with perhaps a point or two exceeding minor flood stage
across the Adirondacks and western Mohawk Valley.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...BGM
NEAR TERM...IAA/BGM
SHORT TERM...BGM
LONG TERM...Speciale
AVIATION...JPV
FIRE WEATHER...BGM/JPV
HYDROLOGY...BGM/JPV
Hazardous weather outlook, Apr 11, 4:53 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
453 AM EDT Sat Apr 11 2020

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-121100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
453 AM EDT Sat Apr 11 2020

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and southern Vermont.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A storm system late Sunday night into Monday has the potential to
bring damaging winds. In addition, moderate to heavy rainfall will
accompany this storm with the chance for thunderstorms. Wind
advisories or high wind warnings may eventually be needed. Stay tuned
for further updates from your National Weather Service.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Sunday into Monday.

In the hours before

Local storm report, Apr 11, 9:34 AM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
934 AM EDT SAT APR 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             DELANSON 2NE            42.77N  74.17W
04/11/2020  M1.0 INCH        SCHENECTADY        NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             PERU                    43.27N  72.90W
04/11/2020  M3.7 INCH        BENNINGTON         VT   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 NW SALISBURY CENTER   43.16N  74.81W
04/11/2020  M1.0 INCH        HERKIMER           NY   COCORAHS

            24-HOUR SNOWFALL.

0730 AM     SNOW             1 NNE LANDGROVE         43.29N  72.83W
04/11/2020  M4.0 INCH        BENNINGTON         VT   COCORAHS

            24-HOUR SNOWFALL.

&&

EVENT NUMBER ALY2001824
EVENT NUMBER ALY2001825
EVENT NUMBER ALY2001826
EVENT NUMBER ALY2001827

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:32 PM EDTSpecial Weather StatementALYMontgomery43 min
Apr 11, 12:27 AM EDTSpecial Weather StatementALYMontgomery48 min
Apr 11, 1:58 AM EDTSpecial Weather StatementALYFulton, Montgomery, Schenectady47 min

Nearby

High Wind Watches in New York, 2020High Wind Watches in Connecticut, 2020High Wind Watches in Massachusetts, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.